Kentucky, 2016Damaging Winds in Kentucky, July 13, 2016
July 13, 2016 · NWS ILN · 2 events in 1 county or zone
Thunderstorms developed in an unstable air mass during the late afternoon hours and pushed east across the region through the evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed in an unstable air mass during the late afternoon hours and pushed east across the region through the evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jul 13, 6:51 PM EST, 2 hours 37 minutes earlier.
Area forecast discussion, Jul 13, 6:51 PM EST, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
751 PM EDT WED JUL 13 2016
.SYNOPSIS...
A series of upper level disturbances will traverse the region
through Thursday helping to keep the chance of showers and
thunderstorms in the forecast. A cold front will then cross the
area Friday with surface high pressure building into the region
Saturday morning.
&&
.NEAR TERM /UNTIL 2 AM THURSDAY MORNING/...
This afternoon showers and thunderstorms over Indiana/ Illinois
will slowly spread into the area from the west as an upper level
disturbance acts as upper level lift. Forecast soundings from the
NAM and GFS both show some instability (greater elevated
instability on the NAM) while PWATs remain near 2.00". The first
wave looks to arrive later this afternoon into early evening. A
secondary shortwave will move into the area early Thursday morning
which is currently responsible for the ongoing MCS out in
Missouri. SPC currently has us in a slight risk until 8 am
Thursday morning. Currently DCAPE values are around 1000 which
would support wind gusts as the primary threat.
&&
.SHORT TERM /2 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
During the day Thursday the shortwave from the morning will be
exiting the area leaving weak subsidence in its wake. With this
being said timing individual disturbances in the flow remains
difficult. Thursday afternoon instability will linger across the
area with both the NAM and GFS indicating values above 1000 J/kg
so can't completely remove the chance of rain.
Friday a strong shortwave will dive southeast bringing a surface
cold front with it. Global models in general show the higher
instability Friday afternoon across the southeast. Have trended
PoPs this direction.
&&
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
High pressure and dry
conditions will be in place for Saturday. Saturday is expected to
be the coolest day of the long term with northerly flow. Although
dry conditions will continue for Sunday, southerly flow will
return for Sunday with warmer temperatures.
With northwest flow pattern aloft multiple disturbances are expected
to work into the region next week. The best chances for this
currently are expected to be Monday into Monday night and then again
on Tuesday. High temperatures Monday through Wednesday are expected
to be in the 80s to around 90 and low temperatures in the 60s to
around 70.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
Multiple lines of thunderstorms affecting especially northern taf
sites through 05-07z with the potential for mvfr vsbys anbd
ceilings but cannot rule out dropping to ifr with the potential
for heavy rain in some thunderstorms, though the heavy cores will
be scattered.
have included vcts prevailing with thunderstorms finally clearing
the area behind the line of storms currently in central indiana as
associated with a more vigorous mid level disturbance. hrrr the
better of the convective allowing models as far as greater
coverage of thunderstorm activity through 04-07z. Left SHRA out
after the main push of storms as they should be fairly isolated in
nature. Next potential for MVFR will be with mid afternoon storms
Thursday.
OUTLOOK...MVFR ceilings and visibilities possible with Thunderstorms
again on Friday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...Haines
NEAR TERM...Haines
SHORT TERM...Haines
LONG TERM...Novak
AVIATION...JDR
Hazardous weather outlook, Jul 13, 3:19 PM EST, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
419 PM EDT WED JUL 13 2016
INZ050-058-059-066-OHZ034-035-042-043-051-060-142030-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-MERCER-AUGLAIZE-DARKE-SHELBY-
MIAMI-PREBLE-
419 PM EDT WED JUL 13 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA AND WEST CENTRAL OHIO.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS ARE ALSO EXPECTED THIS AFTERNOON INTO
TONIGHT WITH HEAVY RAINFALL AND LOCALIZED FLOODING POSSIBLE. A FEW
OF THE STORMS MAY ALSO APPROACH SEVERE LIMITS LATER THIS AFTERNOON
AND EVENING WITH THE MAIN THREAT BEING GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
STORMS THAT DEVELOP OVER THE REGION ON THURSDAY WILL HAVE AN
INCREASED POTENTIAL FOR VERY HEAVY RAINFALL WHICH MAY CAUSE
LOCALIZED FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
INZ073>075-080-KYZ089>100-OHZ026-044>046-052>056-061>065-070>074-
077>082-088-142030-
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-
LOGAN-UNION OH-DELAWARE-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-
MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-
CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-
SCIOTO-
419 PM EDT WED JUL 13 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND
WEST CENTRAL OHIO.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS ARE ALSO EXPECTED THIS AFTERNOON INTO
TONIGHT WITH HEAVY RAINFALL AND LOCALIZED FLOODING POSSIBLE. A FEW
OF THE STORMS MAY ALSO APPROACH SEVERE LIMITS LATER THIS AFTERNOON
AND EVENING WITH THE MAIN THREAT BEING GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
STORMS THAT DEVELOP OVER THE REGION ON THURSDAY WILL HAVE AN
INCREASED POTENTIAL FOR VERY HEAVY RAINFALL WHICH MAY CAUSE
LOCALIZED FLOODING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 13, 8:54 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
954 PM EDT WED JUL 13 2016
OHZ060-061-070-071-140215-
WARREN OH-MONTGOMERY OH-PREBLE OH-BUTLER OH-
954 PM EDT WED JUL 13 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WARREN...
SOUTHWESTERN MONTGOMERY...SOUTHEASTERN PREBLE AND NORTHEASTERN BUTLER
COUNTIES UNTIL 1015 PM EDT...
AT 954 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR SEVEN
MILE...MOVING EAST AT 45 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
DAYTON...KETTERING...MIDDLETOWN...MIAMISBURG...LEBANON...
SPRINGBORO...MONROE...TRENTON...FRANKLIN...MORAINE...CARLISLE...
SOUTH MIDDLETOWN...WEST CARROLLTON...SEVEN MILE...HUNTER...
WEST CARROLLTON CITY...GERMANTOWN...SOMERVILLE...
WEST ELKTON AND CENTERVILLE.
THIS INCLUDES I-75 IN OHIO BETWEEN MILE MARKERS 31 AND 52.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3945 8459 3959 8465 3975 8420 3946 8412
TIME...MOT...LOC 0154Z 253DEG 38KT 3953 8453
Special weather statement, Jul 13, 8:57 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
957 PM EDT WED JUL 13 2016
INZ074-075-080-140215-
OHIO IN-SWITZERLAND IN-DEARBORN IN-
957 PM EDT WED JUL 13 2016
...A STRONG THUNDERSTORM WILL AFFECT OHIO...NORTHERN SWITZERLAND AND
SOUTHWESTERN DEARBORN COUNTIES UNTIL 1015 PM EDT...
AT 956 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
DILLSBORO...MOVING EAST AT 55 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
ONE HALF INCH DIAMETER HAIL...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
RISING SUN...PLEASANT...HARTFORD...FAIRVIEW...BEAR BRANCH...
ABERDEEN...NORTH LANDING...AVONBURG...PATE...QUERCUS GROVE...
FARMERS RETREAT...ALLENSVILLE AND EAST ENTERPRISE.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3893 8517 3893 8513 3899 8512 3900 8485
3899 8484 3896 8484 3891 8488 3890 8486
3890 8483 3889 8480 3886 8479 3885 8481
3885 8520
TIME...MOT...LOC 0156Z 264DEG 49KT 3895 8512
JDRSpecial weather statement, Jul 13, 9:01 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1001 PM EDT WED JUL 13 2016
INZ080-KYZ089-090-094-140230-
SWITZERLAND IN-OWEN KY-CARROLL KY-GALLATIN KY-
1001 PM EDT WED JUL 13 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SWITZERLAND...
NORTHWESTERN OWEN...CARROLL AND GALLATIN COUNTIES UNTIL 1030 PM
EDT...
AT 1000 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
CARROLLTON...MOVING EAST AT 55 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
ONE HALF INCH DIAMETER HAIL...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
CARROLLTON...WARSAW...OWENTON...KENTUCKY SPEEDWAY...GLENCOE...
GHENT...SANDERS...SPARTA...WORTHVILLE...PRESTONVILLE...
GRATZ AND EGYPT BOTTOM.
THIS INCLUDES I-71 IN KENTUCKY BETWEEN MILE MARKERS 39 AND 64.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3870 8522 3869 8520 3877 8498 3880 8480
3862 8478 3860 8475 3859 8475 3846 8494
3851 8498 3852 8498 3852 8499 3854 8501
3855 8500 3856 8501 3858 8508 3860 8508
3858 8521 3863 8523 3869 8529
TIME...MOT...LOC 0200Z 264DEG 49KT 3866 8511
JDRSpecial weather statement, Jul 13, 9:03 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1003 PM EDT WED JUL 13 2016
OHZ056-065-140230-
LICKING OH-FAIRFIELD OH-
1003 PM EDT WED JUL 13 2016
...A STRONG THUNDERSTORM WILL AFFECT LICKING AND NORTH CENTRAL
FAIRFIELD COUNTIES UNTIL 1030 PM EDT...
AT 1003 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
GRANVILLE...MOVING EAST AT 25 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
NEWARK...HEATH...GRANVILLE...PATASKALA...UTICA...HANOVER...
GRANVILLE SOUTH...BEECHWOOD TRAILS...ETNA...KIRKERSVILLE...
ALEXANDRIA...ST. LOUISVILLE...PURITY...
STATE ROUTE 310 AT STATE ROUTE 161...FALLSBURG...
US ROUTE 62 AT STATE ROUTE 661 AND FREDONIA.
THIS INCLUDES I-70 IN OHIO BETWEEN MILE MARKERS 116 AND 122.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3990 8275 4012 8268 4027 8249 4026 8248
4025 8248 4024 8221 4016 8219 4008 8219
TIME...MOT...LOC 0203Z 247DEG 22KT 4011 8253Local storm report, Jul 13, 9:27 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1027 PM EDT WED JUL 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 PM TSTM WND DMG 3 S SUNMAN 39.19N 85.09W
07/13/2016 RIPLEY IN EMERGENCY MNGR
TREE ACROSS SR 48. MULTIPLE POWER POLES DOWN ALONG SR 48.
TIME ESTIMATED FROM RADAR.
&&
ABUTNERSpecial weather statement, Jul 13, 9:27 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1027 PM EDT WED JUL 13 2016
INZ075-KYZ091-140300-
OHIO IN-BOONE KY-
1027 PM EDT WED JUL 13 2016
...A STRONG THUNDERSTORM WILL AFFECT OHIO AND CENTRAL BOONE COUNTIES
UNTIL 1100 PM EDT...
AT 1026 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR RISING
SUN...MOVING EAST AT 30 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
ONE HALF INCH DIAMETER HAIL...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
FLORENCE...RISING SUN...BURLINGTON...OAKBROOK...UNION...FRENCH...CVG
AIRPORT...HEBRON AND NORTH LANDING.
THIS INCLUDES I-75 IN KENTUCKY BETWEEN MILE MARKERS 174 AND 183.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3902 8492 3902 8491 3901 8490 3903 8488
3909 8464 3907 8463 3889 8460 3890 8487
3890 8493
TIME...MOT...LOC 0226Z 263DEG 27KT 3900 8485
JDRThunderstorm Wind, Boone
- When
- July 13, 9:28 PM EST to 9:30 PM EST
- Where
- Boone County, 0.17 mi W of Mc Ville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 38.970, -84.823
Trees and power lines were downed on McVille Road.
Thunderstorm Wind, Boone
- When
- July 13, 9:40 PM EST to 9:42 PM EST
- Where
- Boone County, 0.82 mi SSW of Kensington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 38.889, -84.607
A few trees and power lines were downed along Old Lexington Pike.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Illinois, July 13, 20161 death · 65 kt wind · 26 events
- Damaging Winds in Illinois, July 13, 20161 injured · $2.1 million · 78 kt wind · 53 events
- Damaging Winds in Iowa, July 13, 2016$2.0 million · 54 kt wind · 10 events
- Hail and Damaging Winds in Ohio, July 13, 20164 injured · $226,000 · 52 kt wind · 23 events
- Tornado and Hail in Ohio, July 13, 2016$552,000 · EF0 · 22 events
- Heat in Oklahoma, July 13 to 15, 201612 injured · 1 event
- Flash Flood and Hail in Indiana, July 13, 2016$127,000 · 1.75 in hail · 38 events
- Damaging Winds in Kentucky, July 13 to 14, 2016$205,000 · 52 kt wind · 19 events
- Damaging Winds in Illinois, July 13, 2016$195,000 · 74 kt wind · 12 events
- Wildfire and Hail in Texas, July 13 to 14, 2016$235,000 · 52 kt wind · 4 events
- Damaging Winds in New York, July 13, 2016$136,000 · 70 kt wind · 15 events
- Hail and Damaging Winds in Iowa, July 13, 2016$95,000 · 1.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 641833, 641834.